Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 36, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 19, 2015, 1:47 PM CDT for 5 counties in Oklahoma. It was in force for 14 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2015, 1:47 PM CDT (18:47 UTC)
- Expired
- May 20, 2015, 3:45 AM CDT
- In force
- 14 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Canadian County, OK, Cleveland County, OK, Grady County, OK, McClain County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 32 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 7:33 PM CDT | FLASH FLOOD | Blanchard, OK | |
| May 19, 7:33 PM CDT | FLASH FLOOD | Norman, OK | AT LINDSAY AND MCGEE ST |
| May 19, 7:37 PM CDT | FLASH FLOOD | Chickasha, OK | REPORT FROM SOCIAL MEDIA |
| May 19, 7:50 PM CDT | FLASH FLOOD | Norman, OK | WATER RESCUE AT MAIN ST AND MERKLE DR |
| May 19, 8:04 PM CDT | FLASH FLOOD | Norman, OK | WATER RESCUE AT MELROSE DR AND GARRISON DR |
| May 19, 8:08 PM CDT | FLASH FLOOD | Norman, OK | WATER RESCURE AT IOWA ST AND SHERRY AVE |
| May 19, 8:10 PM CDT | FLASH FLOOD | Noble, OK | ETOWAH RD AND HWY 77 |
| May 19, 8:22 PM CDT | FLASH FLOOD | Newcastle, OK | 1800 BLOCK OF PORTLAND AVE CLOSED |
| May 19, 8:44 PM CDT | FLASH FLOOD | Norman, OK | WATER RESCUE AT BOYD ST AND MCGEE DR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 346 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
010 WGUS54 KOUN 191847 FFWOUN OKC017-027-051-087-109-192245- /O.NEW.KOUN.FF.W.0036.150519T1847Z-150519T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 147 PM CDT TUE MAY 19 2015 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCLAIN COUNTY IN CENTRAL OKLAHOMA... SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA... SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA... GRADY COUNTY IN CENTRAL OKLAHOMA... CLEVELAND COUNTY IN CENTRAL OKLAHOMA... * UNTIL 545 PM CDT * AT 146 PM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING NEAR IN CHICKASHA AND PORTIONS OF SOUTHERN GRADY COUNTY. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN. FLASH FLOODING IS ALREADY OCCURRING. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...EL RENO...CHICKASHA...NEWCASTLE...BLANCHARD...PURCELL...YUKON... MUSTANG...CHOCTAW...NOBLE...TUTTLE...HARRAH...SLAUGHTERVILLE... NICOMA PARK...LEXINGTON AND GOLDSBY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3491 9713 3486 9809 3548 9810 3549 9715 $$ KURTZ
5 follow-up statements
988 WGUS74 KOUN 191932 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 232 PM CDT TUE MAY 19 2015 OKC017-027-051-087-109-192245- /O.CON.KOUN.FF.W.0036.000000T0000Z-150519T2245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCCLAIN OK-OKLAHOMA OK-CANADIAN OK-GRADY OK-CLEVELAND OK- 232 PM CDT TUE MAY 19 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR MCCLAIN...SOUTHERN OKLAHOMA...SOUTHEASTERN CANADIAN...GRADY AND CLEVELAND COUNTIES... AT 227 PM CDT...DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS PRODUCING HEAVY RAIN MOVING INTO AREAS BETWEEN SOUTHERN OKLAHOMA CITY AND NORMAN. ONE TO TWO INCHES OF RAIN HAVE ALREADY FALLEN WEST OF THE OKLAHOMA CITY AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY... CHICKASHA...STELLA...MUSTANG...PURCELL...NEWCASTLE...NOBLE... HARRAH...TUTTLE...SLAUGHTERVILLE...BLANCHARD...LEXINGTON...MINCO... UNION CITY...GOLDSBY...NINNEKAH...WAYNE...VERDEN...ALEX... WASHINGTON...AMBER...COLE...DIBBLE...POCASSET...ETOWAH AND NORGE. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE LIKELY IN THE OKLAHOMA CITY AND NORMAN AREAS. MORE RAIN AND THUNDERSTORMS WILL ARRIVE LATER THIS AFTERNOON FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3491 9713 3486 9809 3548 9810 3549 9715 $$ WR
917
WGUS54 KOUN 192148
FFWOUN
OKC017-027-051-087-109-200245-
/O.EXT.KOUN.FF.W.0036.000000T0000Z-150520T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 945 PM CDT
* AT 445 PM CDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING HEAVY RAIN IN WESTERN CADDO COUNTY. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN. ADDITIONAL RAINFALL AMOUNTS OF ONE TO
TWO INCHES ARE POSSIBLE IN THE WARNED AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
OKLAHOMA CITY...NORMAN...MOORE...MIDWEST CITY...DEL CITY...EL
RENO...CHICKASHA...NEWCASTLE...BLANCHARD...PURCELL...YUKON...
MUSTANG...CHOCTAW...NOBLE...TUTTLE...HARRAH...SLAUGHTERVILLE...
NICOMA PARK...LEXINGTON AND GOLDSBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3491 9713 3486 9809 3548 9810 3549 9715
$$
MAXWELL979 WGUS74 KOUN 200037 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 737 PM CDT TUE MAY 19 2015 OKC017-027-051-087-109-200245- /O.CON.KOUN.FF.W.0036.000000T0000Z-150520T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCCLAIN OK-OKLAHOMA OK-CANADIAN OK-GRADY OK-CLEVELAND OK- 737 PM CDT TUE MAY 19 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT TUESDAY FOR MCCLAIN...SOUTHERN OKLAHOMA...SOUTHEASTERN CANADIAN...GRADY AND CLEVELAND COUNTIES... AT 735 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN CONTINUING TO MOVE ACROSS THE WARNED AREA. UP TO TWO AND A HALF INCHES OF RAIN HAVE ALREADY FALLEN IN THE PAST HOUR IN SOME LOCATIONS. THIS WILL BE THE FINAL ROUND FOR AT LEAST A FEW HOURS THIS EVENING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY... CHICKASHA...STELLA...MUSTANG...PURCELL...NEWCASTLE...NOBLE... HARRAH...TUTTLE...SLAUGHTERVILLE...BLANCHARD...LEXINGTON...MINCO... UNION CITY...GOLDSBY...NINNEKAH...WAYNE...VERDEN...ALEX... WASHINGTON...AMBER...COLE...DIBBLE...POCASSET...ETOWAH AND NORGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3491 9713 3486 9809 3548 9810 3549 9715 $$ MAXWELL
951 WGUS74 KOUN 200055 FFSOUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 755 PM CDT TUE MAY 19 2015 OKC017-027-051-087-109-200245- /O.CON.KOUN.FF.W.0036.000000T0000Z-150520T0245Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCCLAIN OK-OKLAHOMA OK-CANADIAN OK-GRADY OK-CLEVELAND OK- 755 PM CDT TUE MAY 19 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT TUESDAY FOR MCCLAIN...SOUTHERN OKLAHOMA...SOUTHEASTERN CANADIAN...GRADY AND CLEVELAND COUNTIES... AT 753 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN... ESPECIALLY FROM BLANCHARD TO NORMAN. TWO TO THREE INCHES OF RAIN HAVE ALREADY FALLEN IN LESS THAN AN HOUR. FLASH FLOODING IS ON-GOING IN NORMAN AND BLANCHARD AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY... COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 3491 9713 3486 9809 3548 9810 3549 9715 $$ MAXWELL
435
WGUS54 KOUN 200222
FFWOUN
OKC017-027-051-087-109-200845-
/O.EXT.KOUN.FF.W.0036.000000T0000Z-150520T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT TUE MAY 19 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
SOUTHERN OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
SOUTHEASTERN CANADIAN COUNTY IN CENTRAL OKLAHOMA...
GRADY COUNTY IN CENTRAL OKLAHOMA...
CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 345 AM CDT WEDNESDAY
* AT 919 PM CDT...THUNDERSTORMS HAVE ALREADY PRODUCED HEAVY RAIN.
ADDITIONAL THUNDERSTORMS PRODUCING HEAVY RAIN ARE EXPECTED. SOME
LOCATIONS HAVE ALREADY RECEIVED TWO TO FOUR INCHES OF RAIN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3491 9713 3486 9809 3548 9810 3549 9715
$$
MAXWELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 19, 12:55 PM CDT, 52 minutes earlier.
Area forecast discussion, May 19, 12:55 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1255 PM CDT TUE MAY 19 2015
.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
THIS IS A PARTICULARLY LOW CONFIDENCE FORECAST. THE COMBINATION OF
UNRELIABLE MODEL GUIDANCE...ESPECIALLY THE NAM...AND VERY COMPLEX
WEATHER MAKES IT NEARLY IMPOSSIBLE TO NAIL DOWN THE START/STOP
TIMES OF THE CONVECTIVE EVENTS BEYOND A FEW HOURS...AND THE TIMING
OF THE WIND SHIFT LATE TONIGHT IS ALSO UNCERTAIN. IN SHORT...WE
EXPECT PERIODS OF SHRA/TSRA THROUGHOUT THE FORECAST AREA THROUGH
LATE TONIGHT. A COLD FRONT WILL ADVANCE SE FROM KS INTO OK
OVERNIGHT...SHIFTING WINDS TO THE N AND BRINGING AN END TO THE
TSRA/SHRA. GUIDANCE SUGGESTS CEILINGS IN THE IFR CATEGORY AFTER
FRONTAL PASSAGE...WHICH IS CERTAINLY POSSIBLE. HOWEVER...HAVE
OPTED TO USE ABOUT 1000 TO 2000 FT AT MOST SITES TO BE IN BETTER
AGREEMENT WITH CLIMATOLOGICALLY-FAVORED HEIGHTS. KPNC AND KWWR
HAVE COMMUNICATIONS/EQUIPMENT PROBLEMS...SO AMDS WILL BE LIMITED
AT THOSE SITES UNTIL THE PROBLEMS ARE RESOLVED.
CMS
&&
.PREV DISCUSSION... /ISSUED 1055 AM CDT TUE MAY 19 2015/
UPDATE...
EXPANDED FLOOD WATCH IN NORTHWESTERN OKLAHOMA TODAY. LOWERED
RAIN CHANCES THROUGH EARLY AFTERNOON EAST OF I-35. MADE SMALL
ADJUSTMENTS TO OTHER ELEMENTS.
DISCUSSION...
THE FORECAST REMAINS CHALLENGING THIS AFTERNOON AND EVENING.
THERE IS SOME POTENTIAL FOR SEVERE STORMS INCLUDING A FEW
TORNADOES MAINLY OVER WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA THIS AFTERNOON AND EVENING. HEAVY RAINFALL POTENTIAL
IS INCREASING TODAY AS WELL OVER WESTERN OKLAHOMA.
LATEST RADARS INDICATED NON-SEVERE SHOWERS AND THUNDERSTORMS
MAINLY OVER WESTERN OKLAHOMA. A SURFACE WARM FRONT EXTENDED
FROM JUST NORTH OF HOLLIS TO ATOKA AS OF 1045 AM. HEAVY RAINFALL
WAS OCCURRING FROM ARNETT TO HOBART.
HEAVY RAINFALL POTENTIAL SEEMS TO BE INCREASING IN WESTERN
OKLAHOMA WHERE A QUICK 1 TO 3 INCHES SEEM LIKELY WEST OF AN ALVA
TO WEATHERFORD TO ALTUS LINE. EXPANDED THE FLOOD WATCH TO INCLUDE
MORE COUNTIES IN NORTHWESTERN OKLAHOMA.
SEVERE POTENTIAL REMAINS UNCERTAIN...BUT THERE IS CHANCE FOR
SEVERE MAINLY IN THE 2 PM TO 10 PM TIME FRAME IN WESTERN NORTH
TEXAS AND SOUTHERN OKLAHOMA WHERE INSTABILITY IS HIGHEST NEAR AND
SOUTH OF A WARM FRONT. CLOUD COVER MAY LIMIT INSTABILITY. NOT
SURE HOW FAR THE WARM FRONT WILL LIFT NORTHWARD. REGARDLESS...
STRONG SHEAR AND SOME INSTABILITY SUPPORT SEVERE WEATHER. A FEW
SUPERCELLS MAY FORM IN THE SPC SLIGHT RISK AREA CAPABLE OF LARGE
HAIL AND DAMAGING WINDS. INCREASING LOW LEVEL SHEAR AND A VERY
MOIST ENVIRONMENT WOULD ALSO SUPPORT LOW TORNADO THREAT AS WELL.
STORMS MAY ORGANIZE INTO CLUSTERS OR LINES IN THE SLIGHT RISK
AREA. WILL CONTINUE TO MONITOR.
PRODUCTS HAVE BEEN UPDATED.
MBS/JTK
PREV DISCUSSION... /ISSUED 711 AM CDT TUE MAY 19 2015/
AVIATION...
12Z TAFS...IFR CEILINGS IN FAR SOUTHERN OKLAHOMA AND
NORTH TEXAS WILL GRADUALLY SPREAD NORTHWARD TODAY IN ADVANCE
OF A TROUGH. SHOWERS AND STORMS SHOULD BECOME MORE NUMEROUS ALONG
AND NORTH OF A STATIONARY FRONT IN NORTH TEXAS EARLY THIS MORNING.
RAIN AND STORM CHANCES WILL GRADUALLY SPREAD NORTH AND EAST
THROUGH THE AFTERNOON. STORMS SHOULD LINGER IN CENTRAL AND NORTH
CENTRAL OKLAHOMA THIS EVENING/OVERNIGHT WITH IMPROVING CONDITIONS
IN SOUTHWEST OKLAHOMA AND NORTH TEXAS.
PREV DISCUSSION... /ISSUED 406 AM CDT TUE MAY 19 2015/
DISCUSSION...
UPPER LOW/TROUGH OVER THE INTERMOUNTAIN WEST WILL MOVE EAST TODAY
INTO TONIGHT...WHILE ANOTHER TROUGH TAKES SHAPE ALONG THE WEST
COAST. MEANWHILE...RATHER DRY...COOLER AIR...ASSOCIATED WITH HIGH
PRESSURE OVER THE DAKOTAS...HAS FILTERED INTO THE NORTHERN HALF OF
OKLAHOMA. WARM...HUMID AIR REMAINS IN FAR SOUTHERN OKLAHOMA/NORTH
TEXAS.
A SURFACE/LOW LEVEL FRONTAL BOUNDARY SHOULD HELP FOCUS HEAVY
RAINFALL ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS THIS
MORNING/AFTERNOON. ANY PRECIPITATION NORTH OF THE FRONT SHOULD
KEEP THE BOUNDARY FROM LIFTING TO FAR NORTHWARD...ESPECIALLY
ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
A LITTLE UNSURE ABOUT HEAVY RAINFALL IN SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA PER WPC DAY1...BUT WILL ADD A FEW COUNTIES TO
CURRENT FLOOD WATCH IN SOUTHWEST OKLAHOMA AND NORTH TEXAS.
THE FOCUS FOR HEAVY RAIN SHOULD SHIFT NORTHEAST TONIGHT INTO
EARLY WEDNESDAY AS THE WESTERN TROUGH MOVES EAST AND FLATTENS. AN
ASSOCIATED COLD FRONT WILL MOVE ACROSS OKLAHOMA AND NORTH TEXAS
WEDNESDAY AND WEDNESDAY NIGHT. THIS WILL SHIFT BETTER RAIN CHANCES
INTO TEXAS FOR THURSDAY.
ANOTHER ACTIVE PERIOD OF STORMS...SOME SEVERE WITH HEAVY
RAINFALL...WILL ARRIVE FOR THE HOLIDAY WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 62 68 53 66 / 80 60 30 10
HOBART OK 61 67 52 66 / 80 40 30 10
WICHITA FALLS TX 66 76 57 69 / 70 50 60 20
GAGE OK 52 62 47 64 / 70 20 20 10
PONCA CITY OK 58 66 50 66 / 90 50 10 10
DURANT OK 68 80 59 71 / 60 50 50 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR OKZ007-008-012-013-
016>020-022>030-034>040-044-045.
FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ005-006-009>011-
014-015-021-033.
TX...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR TXZ085-086.
FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ083-084-087>090.
&&
17/23/23Hazardous weather outlook, May 19, 12:27 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1227 PM CDT TUE MAY 19 2015 OKZ004>048-050>052-TXZ083>090-201730- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1227 PM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS SOUTHWEST OKLAHOMA AND ALL OF WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. LOCATION... THE SLIGHT RISK AREA IS GENERALLY SOUTH OF A LINE EXTENDING FROM MANGUM TO PAULS VALLEY TO MADILL IN OKLAHOMA. WICHITA FALLS...LAWTON...ALTUS...ARDMORE...VERNON AND SEYMOUR TEXAS ARE IN THE SLIGHT RISK AREA. A MARGINAL RISK COVERS THE REST OF OKLAHOMA SOUTH OF INTERSTATE-40. TIMING... MAINLY 2 PM TO 10 PM TODAY IN THE SLIGHT AND MARGINAL RISK AREAS. MAIN IMPACTS... HAIL UP TO THE SIZE OF GOLFBALLS... DAMAGING WIND GUSTS 60 TO 70 MPH... FLOODING RAINFALL... A FEW TORNADOES... DISCUSSION... THE SETUP FOR SEVERE STORMS REMAINS UNCERTAIN THIS AFTERNOON AND TONIGHT. SOME SEVERE STORMS WILL LIKELY AFFECT THE SLIGHT AND MARGINAL RISK AREAS THIS AFTERNOON AND EVENING. ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND TONIGHT. MOST STORMS WILL BE BELOW SEVERE LIMITS. A FEW SUPERCELLS MAY FORM OVER WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA NEAR AND SOUTH OF A WARM FRONT THIS AFTERNOON AND EVENING DUE TO STRONG SHEAR AND SOME INSTABILITY. IF SUPERCELLS FORM... THEY WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS... AS WELL AS TORNADOES DUE TO INCREASING LOW LEVEL SHEAR. CLUSTERS OR LINES OF STORMS MAY FORM LATE THIS AFTERNOON AND EVENING ACROSS THE SLIGHT AND MARGINAL RISK AREAS WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN HAZARDS. ALTHOUGH STORMS MAY CONTINUE BEYOND 10 PM THIS EVENING...THE SEVERE POTENTIAL IS EXPECTED TO DECREASE...THOUGH SOME STRONG STORMS WITH SMALL HAIL...GUSTY WINDS... AND HEAVY RAINFALL MAY CONTINUE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND TONIGHT. .RIVER FLOODING... SOME RIVERS AND STREAMS WILL REMAIN IN FLOOD...ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .THUNDERSTORMS... A COLD FRONT WILL PUSH ACROSS OKLAHOMA AND NORTH TEXAS ON WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE NEAR THE FRONT ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. STORM CHANCES CONTINUE THURSDAY THROUGH EARLY NEXT WEEK...WITH THE HIGHEST CHANCES FRIDAY THROUGH SUNDAY. SEVERE STORMS APPEAR POSSIBLE EACH DAY. .FLOODING... SOME RIVERS WILL REMAIN IN OR NEAR FLOOD INTO NEXT WEEKEND. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ADDITIONAL RAINS THROUGH THE WEEK AND WEEKEND WILL EXACERBATE THE FLOODING PROBLEMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, May 19, 11:28 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1128 AM CDT TUE MAY 19 2015 OKZ016-017-022>024-035-038-191715- COMANCHE OK-CANADIAN OK-CADDO OK-CUSTER OK-BLAINE OK-KIOWA OK- WASHITA OK- 1128 AM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE...WEST CENTRAL CANADIAN...CADDO...SOUTHEASTERN CUSTER...SOUTH CENTRAL BLAINE...NORTHEASTERN KIOWA AND EASTERN WASHITA COUNTIES UNTIL 1215 PM CDT... AT 1126 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARNEGIE... MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ANADARKO...CORDELL...HINTON...CARNEGIE...APACHE...HYDRO...MOUNTAIN VIEW...BINGER...FORT COBB...CORN...CEMENT...EAKLY...GRACEMONT... GOTEBO...LOOKEBA...COLONY...BRIDGEPORT...BOONE...ALBERT AND ALFALFA. LAT...LON 3536 9900 3567 9836 3492 9810 3484 9881 TIME...MOT...LOC 1626Z 244DEG 30KT 3509 9864 MAD
Special weather statement, May 19, 12:19 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1219 PM CDT TUE MAY 19 2015 OKZ023-024-027-038-191800- COMANCHE OK-CANADIAN OK-GRADY OK-CADDO OK- 1219 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMANCHE...SOUTHWESTERN CANADIAN...NORTHWESTERN GRADY AND CADDO COUNTIES UNTIL 100 PM CDT... AT 1216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ALONG A LINE FROM EAKLY TO FORT COBB TO APACHE...MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... CHICKASHA...ANADARKO...MINCO...APACHE...CYRIL...BINGER...FORT COBB... VERDEN...CEMENT...AMBER...EAKLY...GRACEMONT...LOOKEBA...POCASSET... NORGE...COGAR...LAKE CHICKASHA...FORT COBB RESERVOIR...BOONE AND ALBERT. LAT...LON 3483 9845 3529 9861 3555 9816 3499 9778 TIME...MOT...LOC 1716Z 246DEG 21KT 3516 9839 MAD
Special weather statement, May 19, 1:00 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 100 PM CDT TUE MAY 19 2015 OKZ023-024-027>029-191845- CANADIAN OK-GRADY OK-CADDO OK-MCCLAIN OK-CLEVELAND OK- 100 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CANADIAN...GRADY...EAST CENTRAL CADDO...WEST CENTRAL MCCLAIN AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 145 PM CDT... AT 1255 PM CDT...THUNDERSTORMS WERE LOCATED ALONG A LINE FROM CHICKASHA TO BINGER...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... EL RENO...CHICKASHA...NEWCASTLE...BLANCHARD...MUSTANG...TUTTLE... GOLDSBY...UNION CITY...MINCO...DIBBLE...WASHINGTON...COLE...ALEX... VERDEN...AMBER...BRIDGE CREEK...GRACEMONT...POCASSET...NORGE AND COGAR. LAT...LON 3484 9792 3528 9834 3559 9797 3510 9741 TIME...MOT...LOC 1755Z 233DEG 25KT 3510 9798 MAD
Special weather statement, May 19, 1:35 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
135 PM CDT TUE MAY 19 2015
OKZ014-021-033>035-191930-
HARMON OK-GREER OK-ROGER MILLS OK-BECKHAM OK-KIOWA OK-
135 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HARMON...GREER...SOUTH
CENTRAL ROGER MILLS...BECKHAM AND NORTHWESTERN KIOWA COUNTIES UNTIL
230 PM CDT...
AT 132 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES NORTHEAST OF LUTIE TO 8 MILES SOUTHEAST OF SAMNORWOOD TO 5
MILES WEST OF WELLINGTON...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ELK CITY...SAYRE...MANGUM...GRANITE...ERICK...CARTER...WILLOW...
TEXOLA...VINSON...DELHI...BERLIN...BRINKMAN...MADGE AND MCKNIGHT.
LAT...LON 3536 10000 3555 9958 3534 9939 3486 9939
3471 10000
TIME...MOT...LOC 1832Z 237DEG 27KT 3507 10017 3495 10021 3484 10031
KURTZSpecial weather statement, May 19, 1:41 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
141 PM CDT TUE MAY 19 2015
OKZ027-028-039-040-191915-
GRADY OK-MCCLAIN OK-GARVIN OK-STEPHENS OK-
141 PM CDT TUE MAY 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY...SOUTHWESTERN
MCCLAIN...NORTHWESTERN GARVIN AND NORTH CENTRAL STEPHENS COUNTIES
UNTIL 215 PM CDT...
AT 137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF BRAY...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
LINDSAY...BRADLEY...PAYNE...ERIN SPRINGS AND COX CITY.
LAT...LON 3461 9777 3471 9786 3496 9767 3494 9751
3475 9746
TIME...MOT...LOC 1837Z 218DEG 21KT 3469 9775
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:29 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 3 days |
| May 19, 8:41 AM CDT | River Flood Warning | OUN | Cotton, Jefferson, Tillman | 12 days |
| May 19, 8:41 AM CDT | River Flood Warning | OUN | Jefferson, Love | 12 days |
| May 19, 8:43 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 12 days |
| May 19, 8:43 AM CDT | River Flood Warning | OUN | Cotton | 9 days |
| May 19, 10:44 AM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman, Washita | 3 hr |
| May 19, 11:28 AM CDT | Special Weather Statement | OUN | Caddo | 47 min |
| May 19, 12:19 PM CDT | Special Weather Statement | OUN | Caddo, Grady | 41 min |
| May 19, 1:00 PM CDT | Special Weather Statement | OUN | Canadian, Grady | 45 min |
| May 19, 1:15 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Cleveland, Grady, McClain, Oklahoma | 3 hr |
| May 19, 1:26 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 49 min |
| May 19, 1:35 PM CDT | Special Weather Statement | OUN | Beckham, Greer | 55 min |
| May 19, 1:41 PM CDT | Special Weather Statement | OUN | McClain | 34 min |
| May 19, 1:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 66 min |
| May 19, 2:07 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 38 min |
| May 19, 2:08 PM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 41 hr |
| May 19, 2:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 32 min |
| May 19, 2:13 PM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 8 days |
| May 19, 2:25 PM CDT | Special Weather Statement | OUN | Murray | 50 min |
| May 19, 2:42 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 48 min |
| May 19, 2:45 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Kiowa, Washita | 3 hr |
| May 19, 2:47 PM CDT | River Flood Warning | OUN | Bryan | 3 days |
| May 19, 2:50 PM CDT | Special Weather Statement | OUN | Greer, Washita | 40 min |
| May 19, 2:52 PM CDT | Tornado Warning | OUN | Cleveland, McClain, Pottawatomie | 38 min |
| May 19, 3:00 PM CDT | Special Weather Statement | OUN | Tillman | 45 min |
| May 19, 3:07 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 38 min |
| May 19, 3:22 PM CDT | Special Weather Statement | OUN | Pottawatomie | 53 min |
| May 19, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 46 min |
| May 19, 3:30 PM CDT | Flash Flood Warning | OUN | Caddo, Canadian, Comanche, Custer, Jackson, Kiowa and 2 more | 3 hr |
| May 19, 3:30 PM CDT | Tornado Warning | OUN | Cleveland, McClain | 27 min |
| May 19, 3:33 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Stephens, Tillman | 3 hr |
| May 19, 3:33 PM CDT | Tornado Warning | OUN | Cotton, Tillman | 27 min |
| May 19, 3:47 PM CDT | Special Weather Statement | OUN | Kiowa | 43 min |
| May 19, 3:50 PM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie, Seminole | 4 hr |
| May 19, 3:52 PM CDT | Tornado Warning | OUN | Cleveland, Pottawatomie | 38 min |
| May 19, 3:55 PM CDT | Tornado Warning | OUN | Comanche, Cotton, Tillman | 50 min |
| May 19, 4:21 PM CDT | Special Weather Statement | OUN | Comanche | 24 min |
| May 19, 4:27 PM CDT | Special Weather Statement | OUN | Pottawatomie | 33 min |
| May 19, 4:31 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 44 min |
| May 19, 4:32 PM CDT | Special Weather Statement | OUN | Caddo | 43 min |
| May 19, 4:36 PM CDT | Tornado Warning | OUN | Comanche, Cotton | 39 min |
| May 19, 4:40 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 4 hr |
| May 19, 4:42 PM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| May 19, 4:48 PM CDT | Tornado Warning | OUN | Cotton | 27 min |
| May 19, 5:10 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 50 min |
| May 19, 5:13 PM CDT | Tornado Warning | OUN | Cotton, Jefferson, Stephens | 44 min |
| May 19, 5:36 PM CDT | Special Weather Statement | OUN | Cleveland | 39 min |
| May 19, 5:42 PM CDT | Areal Flood Advisory | OUN | Jefferson | 3 hr |
| May 19, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 41 min |
| May 19, 5:52 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 38 min |
| May 19, 6:09 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Jefferson, Love, Murray, Stephens | 3 hr |
| May 19, 6:13 PM CDT | Special Weather Statement | OUN | Cleveland | 47 min |
| May 19, 6:15 PM CDT | Flash Flood Warning | OUN | Cotton, Jefferson | 3 hr |
| May 19, 6:21 PM CDT | Tornado Warning | OUN | Jefferson | 24 min |
| May 19, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 48 min |
| May 19, 6:40 PM CDT | Tornado Warning | OUN | Jefferson | 50 min |
| May 19, 6:56 PM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 34 min |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.